Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 51, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2001, 10:45 AM EDT for Collier County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 23, 2001, 10:45 AM EDT (14:45 UTC)
- Expired
- Jul 23, 2001, 11:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Collier County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 231446 SVRMIA FLC021-231530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1045 AM EDT MON JUL 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN COLLIER COUNTY IN SOUTHWEST FLORIDA * UNTIL 1130 AM EDT * AT 1045 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS NEAR MARCO ISLAND...MOVING NORTHEAST AT 20 MPH. FREQUENT LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. OR YOU CAN ALSO CALL THE NATIONAL W7EATHER SERVICE DIRECTLY AT 305 229 4522 TO REPORT SEVERE WEATHER. LAT...LON 2591 8183 2578 8168 2614 8121 2634 8142 .END WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:00 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 23, 9:00 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT MON JUL 23 2001
LARGE AREA OF RAIN SPREADING EAST TOWARD SOUTHEAST FLORIDA METRO
AREAS. ALSO WIDESPREAD RAIN CONTINUES OVER REMAINDER OF SOUTH
FLORIDA. WILL UPDATE ZONE FORECASTS TO CATEGORICAL AND MENTION
BREEZY WITH WINDS 15 TO 20 MPH. WILL ALSO LOWER TEMPERATURES DUE TO
CLOUD COVER.
.MIA...SCA E CAPE SABLE TO CHOKOLOSKEE INNER WATERS...
nCHOKOLOSKEE TO BONITA BEACH INNER AND OUTER WATERS
JUPITER INLET TO OCEAN REEF.In the hours before
Special weather statement, Jul 23, 4:56 AM EDT, 5 hours 49 minutes before
FLZ063-066>075-231800- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT MON JUL 23 2001 SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN PENINSULA THIS MORNING AND BECOME WIDESPREAD DURING THE AFTERNOON. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 30 TO 35 MPH AND HEAVY RAIN. THE HEAVIEST RAINFALL WILL GENERALLY OCCUR NEAR AND WEST OF LAKE OKEECHOBEE. IN ADDITION SOUTHWEST WINDS OF 20 KNOTS WILL GIVE A CHANCE OF RIP CURRENTS ALONG THE COLLIER COUNTY BEACHES TODAY. SPOTTERS ACTIVATION IS NOT EXPECTED TO BE REQUIRED. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Special weather statement, Jul 23, 5:30 AM EDT, 5 hours 15 minutes before
FLZ063-066>075-231800- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT MON JUL 23 2001 SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN PENINSULA THIS MORNING AND BECOME WIDESPREAD DURING THE AFTERNOON. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 30 TO 35 MPH AND HEAVY RAIN. THE HEAVIEST RAINFALL WILL GENERALLY OCCUR NEAR AND WEST OF LAKE OKEECHOBEE. IN ADDITION SOUTHWEST WINDS OF 20 KNOTS WILL GIVE A CHANCE OF RIP CURRENTS ALONG THE COLLIER COUNTY BEACHES TODAY. SPOTTERS ACTIVATION IS NOT EXPECTED TO BE REQUIRED. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:30 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 60 min |
| Jul 23, 10:36 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 39 min |
| Jul 23, 11:37 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 53 min |
| Jul 23, 1:44 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 31 min |
| Jul 23, 2:37 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 38 min |
| Jul 23, 3:02 PM EDT | Tornado Warning | MFL | Broward | 28 min |
| Jul 23, 3:13 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 47 min |
| Jul 23, 3:13 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 62 min |
| Jul 23, 4:10 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 65 min |
| Jul 23, 5:03 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 57 min |
| Jul 23, 5:40 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 65 min |
| Jul 23, 6:07 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.